Mombu the Medicine Forum sponsored links

Go Back   Mombu the Medicine Forum > Medicine > Here's a new one...my hands and feet are cramping (prednisone)
User Name
Password
REGISTER NOW! Mark Forums Read

sponsored links


Reply
 
1 27th March 03:33
i_never_tan
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping (prednisone)


I've noticed, especially this past week, that my hands are cramping
when I write or do tasks that require me grabbing onto something.
I've never had that before. I actually watch my fingers twist into my
hand, and I have to take my other hand and pull the fingers apart.
Also my feet cramp while I am sleeping or if I hoist myself up into
what would be considered a bar chair for my kitchen counter - sitting
area. Is this from the prednisone...I'm at 10 mg now. Or is the
Imuran? Or am I'm getting MS or Lou Gehrig's Disease (of course I
always think the worst). Thanks! Nora
  Reply With Quote


  sponsored links


2 27th March 03:33
sortalily
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping


---see my other post---
I also wanted to add .. the cramping has seemed to crop up on the lower dose
of the Pred .. along with the night sweats ..
bleh..

--
  Reply With Quote
3 27th March 03:33
flatus ohlfahrt
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping


When I had a similar problem, my doc suggested that I drink a
glass of tonic water; it worked for me.

Flatus
  Reply With Quote
4 27th March 03:34
rolf bra
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping (magnesium diarrhea)


This is a common side effect when lowering pred dose.

You might also want to check your magnesium level (blood test). Magnesium is
essential in normal muscle function and some Crohns/UC patients experience
muscle problems, like cramps due to lack of magnesium. You can easily loose
magnesium and other essential minerals and vitamins when you have diarrhea
for a long time. You might also be a bit "shaky" in hands.

Regards
Rolf
PS! Some tonic water contains Magnesium check the label
  Reply With Quote
5 27th March 03:34
sarah dawson
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping


I get an awful lot of cramping in my feet at night and sometimes in my calf
muscle aswell. My toes kind of bend over each other and I have to grab them
with my hands and straighten them cos the hurt so much. Im on 5mg of pred so
it could be that. Im not too sure really.

Sarah
  Reply With Quote
6 27th March 03:34
annieluvrose
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping (relafen arthritis)


hi nora
this kind of thing is part of ibd for lots of us..i was partly
diagnosed due to these arthritis like symptoms..its part of ibd..u
might need to see a rheumatologist to be sure that its not regular
rheumatoid arthritus..
i doubt the pred would do it..coming OFF the pred might..i always feel
better with the pred..but i am on relafen for this joint pain...i
often cannot write with a pen..and i get the leg and foot cramps too
walking for a while each day can help to keep the joints looser...but
check with your doctor..ok? but dont worry..it IS a major symptom of
cd and uc..
take care..annie
ps..i have a routine that helps me..i get up early in the am and have
some hot tea or coffee...take my relafen..and have a hot bath...THEN i
walk a mile or two...then i come back and i feel pretty good...the
bath has loosened up my muscles and joints enough so i can walk..and
the walk in turn helps all around..
annie
  Reply With Quote
7 27th March 03:35
connie devine
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping (methotrexate)


Annie,
Good advise. I have Crohn's and RA and I find that if I just get myself
moving in the morning it is fine the rest of the day. The Remicade and
methotrexate I'm taking for the Crohn's is probably helping some also. But
this routine helped even when not on these drugs. Move 'em or lose 'em :-).
I did not have this issue when weaning from Pred.
Connie
  Reply With Quote
8 27th March 03:35
rolf bra
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping (diet magnesium arthritis diarrhea)


When I was on Remicade, my joint problems just disappeared. Be aware the
relationships between arthritis and Crohns. The same drug, Remicade, has
shown remarkable effect for both diseases.

I myself have had Crohns for over 20 years, I'm 35 now and have experienced
all sorts of problems. A moderate change of diet has helped me a lot.

However you should note that joint problems is often part of symptoms of
Crohns, however muscle problems is more often side effects of
cortison/prednison treatment or lack of the mineral Magnesium. So be sure
that your magnesium levels are ok. Magnesium is crucial in the muscle
traction/retraction function. And since doctors don't ususally check this,
you got to ask that they ******** check for this!

As a Crohns patient it's not always easy to know what is side effects and
what is normal symptoms. Some symptoms can appear due too long lasting
diarrhea, i.e. you're normal levels of vitamins and minerals drop. Other
symptoms are side effects of medicine. Especially Prednison has A LOT of
side effects and some people experience almost all of those side effects
(been there, done that) and last but not least Crohns itself has a few
symptoms.

So on the positive side, from my experience, quite a few symptoms can easily
be delt with or will diseappear when off meds. But be sure to find out what
causes your problems. That often helps deal with them.

An example: someone said Tonic water helped him with his muscle cramps. That
makes sense since Tonic water usually contains Magnesium and other essential
minerals.

Best regards
Rolf Brandsar
  Reply With Quote
9 27th March 03:35
rolf bra
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping


Check out this and you'll see what might cause spasm

http://www.ecureme.com/emyhealth/data/Muscle_Spasm.asp
  Reply With Quote
10 27th March 03:35
paul pinyot
External User
 
Posts: 1
Default Here's a new one...my hands and feet are cramping


Yes! Magnesium. That happened to me once from a liquidy ostomy. Also see
my post to your: "From: "i_never_tan" <iemeu@yawoe.com> Subject: Re:
Imuran and numb hands/feet?"
Paul Pinyot
  Reply With Quote
Reply


Thread Tools
Display Modes




Copyright 2006 SmartyDevil.com - Dies Mies Jeschet Boenedoesef Douvema Enitemaus -
666